Alert archive / Idaho / Wind Advisories in 2007

Wind Advisory 4, NWS Boise, ID

April 8, 20076 counties in Idaho

NWS Boise, ID issued this wind advisory at Apr 8, 2007, 2:46 AM MDT for 6 counties in Idaho. It took effect at Apr 9, 2007, 12:00 PM MDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Apr 8, 2007, 2:46 AM MDT (08:46 UTC)
In effect from
Apr 9, 2007, 12:00 PM MDT
Expired
Apr 9, 2007, 3:39 PM MDT
In force
4 hr
Issued by
NWS Boise, ID

Counties Ada County, ID, Elmore County, ID, Gooding County, ID, Jerome County, ID, Owyhee County, ID, Twin Falls County, ID

The radar

The Boise radar (KCBX), 102 km from the middle of the area, began a volume at 08:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 00:00Z, 8.8 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 00:00Z on 2007-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 00:00Z on 2007-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2540 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KBOI 080846
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
246 AM MDT SUN APR 8 2007

...VERY WINDY MONDAY AFTERNOON IN SOUTHERN IDAHO...

.WEST WINDS WILL INCREASE TO ADVISORY SPEEDS MONDAY AFTERNOON IN
THE SNAKE RIVER BASIN EAST OF BOISE...IN THE SOUTHWEST IDAHO
HIGHLANDS...AND SOUTHERN TWIN FALLS COUNTY. THESE WINDS WILL BE 
DUE TO A STRONG PRESSURE DIFFERENTIAL BETWEEN A LOW IN WYOMING
AND A HIGH ALONG THE OREGON COAST.

IDZ014>016-030-081800-
/O.NEW.KBOI.WI.Y.0004.070409T1800Z-070410T0000Z/
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
SOUTHERN TWIN FALLS COUNTY-
246 AM MDT SUN APR 8 2007

...WIND ADVISORY IN EFFECT FROM 12 PM TO 6 PM MDT MONDAY...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND
ADVISORY FOR THE UPPER TREASURE VALLEY EAST OF BOISE...THE WESTERN
MAGIC VALLEY...SOUTHWEST IDAHO HIGHLANDS...AND SOUTHERN TWIN FALLS
COUNTY...WHICH WILL BE IN EFFECT FROM NOON MONDAY TO 6 PM MDT
MONDAY.

SUSTAINED WEST WINDS WILL INCREASE TO 30 MPH WITH GUSTS TO 45 MPH. 
VISIBILITY MAY BE REDUCED BY BLOWING DUST. TRAVEL MAY BECOME
HAZARDOUS FOR HIGH PROFILE VEHICLES ON NORTH-SOUTH ROADWAYS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
5 follow-up statements
000 
WWUS75 KBOI 081752
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
1152 AM MDT SUN APR 8 2007

...VERY WINDY MONDAY AFTERNOON IN SOUTHERN IDAHO...

.A COLD FRONT WILL SWING THROUGH THE AREA EARLY MONDAY MORNING.
GUSTY WEST WINDS WILL FOLLOW THE FRONT...REACHING ADVISORY SPEEDS
IN THE AFTERNOON IN THE SNAKE RIVER BASIN EAST OF BOISE...IN THE
SOUTHWEST IDAHO HIGHLANDS...AND IN SOUTHERN TWIN FALLS COUNTY.

IDZ014>016-030-090300-
/O.CON.KBOI.WI.Y.0004.070409T1800Z-070410T0000Z/
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
SOUTHERN TWIN FALLS COUNTY-
1152 AM MDT SUN APR 8 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 12 PM TO 6 PM MDT
MONDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 12 PM TO 6 PM MDT MONDAY
FOR THE UPPER TREASURE VALLEY EAST OF BOISE...THE WESTERN
MAGIC VALLEY...THE SOUTHWEST IDAHO HIGHLANDS...AND SOUTHERN TWIN
FALLS COUNTY.

WEST WINDS WILL INCREASE TO 30 MPH WITH GUSTS TO 45 MPH.
VISIBILITY MAY BE REDUCED BY BLOWING DUST. TRAVEL MAY BECOME
HAZARDOUS FOR HIGH PROFILE VEHICLES ON NORTH-SOUTH ROADWAYS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS75 KBOI 090334
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
934 PM MDT SUN APR 8 2007

...VERY WINDY MONDAY AFTERNOON IN SOUTHERN IDAHO...

.A COLD FRONT WILL SWING THROUGH THE AREA EARLY MONDAY MORNING.
GUSTY WEST WINDS WILL FOLLOW THE FRONT...REACHING ADVISORY SPEEDS
IN THE AFTERNOON IN THE SNAKE RIVER BASIN EAST OF BOISE...IN THE
SOUTHWEST IDAHO HIGHLANDS...AND IN SOUTHERN TWIN FALLS COUNTY.

IDZ014>016-030-091200-
/O.CON.KBOI.WI.Y.0004.070409T1800Z-070410T0000Z/
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
SOUTHERN TWIN FALLS COUNTY-
934 PM MDT SUN APR 8 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 12 PM TO 6 PM MDT
MONDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 12 PM TO 6 PM MDT MONDAY. 

WEST WINDS WILL INCREASE TO 30 MPH WITH GUSTS UP TO 45 MPH.
VISIBILITY MAY BE REDUCED BY BLOWING DUST. TRAVEL MAY BECOME
HAZARDOUS FOR HIGH PROFILE VEHICLES ON NORTH-SOUTH ROADWAYS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS75 KBOI 090901
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
301 AM MDT MON APR 9 2007

...BECOMING VERY WINDY TODAY IN SOUTHERN IDAHO...

.A COLD FRONT WILL COME THROUGH THE AREA FROM THE WEST THIS
MORNING. THE FRONT WILL BRING WEST WIND GUSTS OF 40 TO 50 MPH
ALONG WITH SCATTERED RAIN SHOWERS. GUSTS THAT STRONG WERE REPORTED
IN HARNEY COUNTY AROUND 1 AM PDT. MORE GUSTY WEST WINDS WILL
FOLLOW THE FRONT...REACHING ADVISORY SPEEDS IN THE AFTERNOON IN
THE SNAKE RIVER BASIN EAST OF BOISE...IN THE SOUTHWEST IDAHO
HIGHLANDS...AND IN SOUTHERN TWIN FALLS COUNTY.

IDZ014>016-030-091815-
/O.CON.KBOI.WI.Y.0004.070409T1800Z-070410T0000Z/
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
SOUTHERN TWIN FALLS COUNTY-
301 AM MDT MON APR 9 2007

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 PM MDT
THIS AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 PM MDT
THIS AFTERNOON. 

A COLD FRONT WILL BRING BRIEF WIND GUSTS TO 40 TO 50 MPH LATE
THIS MORNING.  

THIS AFTERNOON SUSTAINED WEST WINDS WILL INCREASE TO NEAR 30 MPH
WITH GUSTS TO 40 MPH. VISIBILITY MAY BE REDUCED BY BLOWING DUST.
TRAVEL MAY BECOME HAZARDOUS FOR HIGH PROFILE VEHICLES ON NORTH-
SOUTH ROADWAYS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS75 KBOI 091512
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
912 AM MDT MON APR 9 2007

...VERY WINDY ACROSS SOUTH CENTRAL IDAHO AND BREEZY IN 
SOUTHWEST IDAHO...

.A COLD FRONT OVER SOUTH CENTRAL IDAHO AT 9 AM BROUGHT GUSTY WEST
WINDS UP TO 42 MPH. BUILDING HIGH PRESSURE AND MIXING WINDS ALOFT
WILL KEEP BREEZY TO VERY WINDY CONDITIONS ACROSS SOUTHWEST TO
SOUTH CENTRAL IDAHO THIS AFTERNOON. ADVISORY SPEEDS OF 30 TO 40
MPH ARE NOW EXPECTED TO BE LIMITED TO SOUTH CENTRAL IDAHO.

IDZ014-015-091615-
/O.CAN.KBOI.WI.Y.0004.070409T1800Z-070410T0000Z/
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-
912 AM MDT MON APR 9 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BOISE HAS CANCELLED THE WIND
ADVISORY FOR THE TREASURE VALLEY AND SOUTHWEST HIGHLANDS. 

WEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 30 MPH ARE NOW EXPECTED
ACROSS THE UPPER TREASURE VALLEY AND SOUTHWEST HIGHLANDS TODAY. 

$$

IDZ016-030-100000-
/O.CON.KBOI.WI.Y.0004.070409T1800Z-070410T0000Z/
WESTERN MAGIC VALLEY-SOUTHERN TWIN FALLS COUNTY-
912 AM MDT MON APR 9 2007

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 PM MDT
THIS AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 PM MDT
THIS AFTERNOON IN THE WESTERN MAGIC VALLEY AND SOUTHERN TWIN FALLS
COUNTY. 

A COLD FRONT WILL BRING BRIEF WIND GUSTS TO 40 MPH UNTIL 11 AM
THIS MORNING IN THE MAGIC VALLEY.

THIS AFTERNOON SUSTAINED WEST WINDS WILL INCREASE TO NEAR 30 MPH
WITH GUSTS TO 40 MPH IN SOUTH CENTRAL IDAHO. TRAVEL MAY BECOME
HAZARDOUS FOR HIGH PROFILE VEHICLES ON NORTH...SOUTH ORIENTED
ROADWAYS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS75 KBOI 092139
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
339 PM MDT MON APR 9 2007

...LOCAL WIND GUSTS AROUND 40 MPH WITH SHOWERS AND ISOLATED
THUNDERSTORMS THIS AFTERNOON...

.AN UPPER LEVEL DISTURBANCE OVER SOUTHWEST IDAHO WILL CONTINUE TO
KICK OFF SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WITH PEA-
SIZE HAIL AND WIND GUSTS AROUND 40 MPH.

IDZ016-030-092245-
/O.CAN.KBOI.WI.Y.0004.000000T0000Z-070410T0000Z/
WESTERN MAGIC VALLEY-SOUTHERN TWIN FALLS COUNTY-
339 PM MDT MON APR 9 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BOISE HAS CANCELLED THE WIND
ADVISORY. 

THE WIND ADVISORY IS NO LONGER IN EFFECT FOR THE WESTERN MAGIC
VALLEY AND THE SOUTHERN TWIN FALLS COUNTY.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Apr 7, 9:14 PM MDT, 5 hours 32 minutes earlier.

Area forecast discussion, Apr 7, 9:14 PM MDT, 5 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
914 PM MDT SAT APR 7 2007

.DISCUSSION...UPPER LEVEL LOW BECOMING MORE ELONGATED AS IT
CONTINUES TO MOVE EAST ACROSS NORTHERN NV. THIS HAS BEEN HELPING
TO CREATE SHOWERS AND THUNDERSTORMS ACROSS THE SOUTHERN AND
WESTERN PORTIONS OF OUR CWA THROUGH THE AFTERNOON AND EVENING
HOURS. THE THUNDER APPEARS TO BE DIMINISHING AND WILL REMOVE THIS
FROM THE FORECAST. AS THE REMAINDER OF THE NIGHT WEARS ON...WE
EXPECT THE PRECIPITATION TO SHIFT EASTWARD WITH THE LOW. I HAVE
UPDATED THE FORECAST TO SHOW THIS EASTWARD SHIFT. ALSO I HAVE
INCREASED POPS IN THE EAST FOR THE 6 AM TO NOON SUNDAY TIMEFRAME
BASED ON GOOD AGREEMENT ON THE LATEST NAM AND GFS GUIDANCE. NEW
PRODUCTS OUT SHORTLY.

&&

.AVIATION...SOME MVFR CONDITIONS CONTINUE ACROSS THE REGION IN
SHOWERS. UPPER LOW WILL MOVE EAST AND TAKE MOST OF THE WEATHER
WITH IT...BUT THIS WILL TAKE TIME AND EXPECT OUR NORTHERN AND
EASTERN SECTIONS TO EXPERIENCE SOME MVFR CONDITIONS OFF AND ON
THROUGH MIDDAY SUNDAY. SOME FOG IS POSSIBLE IF SKIES CAN CLEAR OFF
FOR A FEW HOURS LATE TONIGHT...BUT AT THIS TIME THAT DOES NOT
APPEAR LIKELY.

&&

.PREV DISCUSSION...
SHORT TERM...TONIGHT THROUGH MONDAY...UPPER LEVEL TROUGH SHOWING
SIGNS OF CLOSING OFF NEAR THE OR/CA BORDER. THUNDERSTORMS WERE
DEVELOPING AHEAD OF THE TROUGH AND WERE MOVING THROUGH HARNEY
COUNTY. THUNDERSTORMS DO NOT APPEAR IMPRESSIVE PER SATELLITE
IMAGERY AND RADAR...ALTHOUGH THERE HAVE BEEN REPORTS OF GUSTY WINDS
AND BRIEF HEAVY RAIN. MODELS HAVE COME INTO MUCH BETTER AGREEMENT
WITH TRACK OF UPPER LOW...AND THE GFS SEEMS TO HAVE BEEN THE MOST
CORRECT ALL ALONG. THE MORE NORTHERLY TRACK OF THE LOW WILL ALLOW
SHOWERS AND ISOLATED THUNDERSTORMS TO SPREAD INTO SOUTHWEST IDAHO
LATE THIS AFTERNOON THROUGH THIS EVENING...WITH THE HIGHEST POPS
NEAREST THE UPPER LOW TRACK WHICH INCLUDES MOST OF SOUTHEAST OREGON
THE SOUTHERN IDAHO HIGHLANDS. THE UPPER LOW IS THEN PROGGED TO TURN
SOUTHEAST OF THE AREA ON SUNDAY WITH LINGERING SHOWERS
POSSIBLE...ESPECIALLY IN THE MORNING. SHORTWAVE UPPER RIDGE FOLDS
BACK INTO THE REGION ON SUNDAY. TEMPS WILL BE ABOUT 5 DEGREES
COOLER...EXCEPT IN PORTIONS OF SOUTHEAST OREGON WHERE HIGH TEMPS
TODAY WERE SUPPRESSED BY CLOUDS AND SHOWERS. FAST-MOVING UPPER JET
ORIENTED NEAR 40N LATITUDE WILL PUNCH A COLD FRONT THROUGH SUNDAY
NIGHT...BRINGING MUCH COOLER AND UNSETTLED WEATHER TO THE AREA ON
MONDAY. TEMPERATURES WILL BE SLIGHTLY BELOW NORMAL ENDING THE LATEST
STRING OF WARM DAYS. WEST TO NORTHWEST FLOW WILL FAVOR THE BEST
CHANCE FOR PRECIP DUE TO OROGRAPHIC FORCING IN THE WEST-CENTRAL AND
BOISE MOUNTAINS...WITH SNOW LEVELS DROPPING TO AROUND 5000 FEET.
GUSTY NORTHWEST WINDS OF 15 TO 30 MPH WILL FOLLOW THE FRONT AS WELL.

LONG TERM...MONDAY NIGHT THROUGH SATURDAY...PROGRESSIVE PATTERN
WILL BRING PERIODS OF UNSETTLED WEATHER THROUGH THE REMAINDER OF THE
WEEK. CONDITIONS DRY OUT SOME ON TUESDAY AS SHORTWAVE RIDGE
AMPLIFIES OVER THE AREA. HAVE PULLED HIGH TEMPS DOWN SOME ON TUESDAY
/THOUGH STILL ABOVE GUIDANCE/ AS CWA REMAINS IN NORTHWEST FLOW AND
GREATEST MID-LEVEL WARMING DOESN/T ARRIVE UNTIL TUESDAY NIGHT.
PRECIPITATION SPREADS INTO SOUTHEAST OREGON AND MOUNTAINS OF
SOUTHWEST IDAHO WEDNESDAY. DEEP LOW MOVES THROUGH THE AREA WEDNESDAY
NIGHT AND THURSDAY WITH MOUNTAIN SNOW AND VALLEY RAIN. LONG RANGE
MODELS FALL OUT OF PHASE AFTER THURSDAY. HOWEVER...MODELS DO AGREE
ON LARGE SCALE PATTERN REMAINING ZONAL THROUGH NEXT WEEKEND...BUT
DISAGREE ON THE DETAILS OF TIMING THE SMALLER FEATURES.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
OR...NONE.
&&

WEATHER.GOV/BOISE

DISCUSSION/AVIATION...SP
PREV SHORT TERM...BW
PREV LONG TERM....DG/LH
Hazardous weather outlook, Apr 7, 6:14 AM MDT, 20 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
614 AM MDT SAT APR 7 2007

IDZ011>016-028>030-ORZ061>064-081215-
WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS-
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-
HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY-
LOWER TREASURE VALLEY OR-
614 AM MDT SAT APR 7 2007 /514 AM PDT SAT APR 7 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON
AND SOUTHEAST OREGON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Wind Advisories in Idaho, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.